Alert archive / Kansas / Red Flag Warnings in 2008
Red Flag Warning 22, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Aug 1, 2008, 2:38 PM CDT for 22 counties in Kansas. It took effect at Aug 2, 2008, 1:00 PM CDT. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2008, 2:38 PM CDT (19:38 UTC)
- In effect from
- Aug 2, 2008, 1:00 PM CDT
- Expired
- Aug 4, 2008, 1:53 AM CDT
- In force
- 37 hr
- Issued by
- NWS Dodge City, KS
All 22 counties
Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 42 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -416 J/kg
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KDDC 011938 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 238 PM CDT FRI AUG 1 2008 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND AGAIN SATURDAY... .A RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE ACROSS WESTERN KANSAS THROUGH THE WEEKEND. THIS HAS ALLOWED TEMPERATURES TO RISE ABOVE 100 DEGREES ACROSS MUCH OF THE AREA TODAY WITH SIMILAR CONDITIONS EXPECTED SATURDAY. THE COMBINATION OF HOT TEMPERATURES AND DRIER AIR OVER FAR WESTERN KANSAS HAS CAUSED RELATIVE HUMIDITY VALUES TO FALL TO 15 PERCENT OR BELOW. DURING THE REMAINDER OF THIS AFTERNOON AND AGAIN SATURDAY AFTERNOON...WINDS WILL INCREASE AS A SURFACE TROUGH OF LOW PRESSURE STRENGTHENS OVER THE WESTERN PLAINS. THIS WILL CREATE FAVORABLE CONDITIONS FOR WILDFIRES THROUGH THE WEEKEND. KSZ061-062-074-075-084-085-020100- /O.NEW.KDDC.FW.W.0022.080802T1800Z-080803T0200Z/ /O.CON.KDDC.FW.W.0021.000000T0000Z-080802T0100Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 238 PM CDT FRI AUG 1 2008 /138 PM MDT FRI AUG 1 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. TEMPERATURES HAVE RISEN ABOVE 100 DEGREES WITH DEWPOINTS IN THE 30S TO LOW 40S. THIS HAS ALLOWED RELATIVE HUMIDITY VALUES TO FALL BELOW 15 PERCENT. WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS UP TO 25 MPH BY EVENING. THESE CONDITIONS WILL CONTINUE DURING THE AFTERNOON HOURS THROUGH THE WEEKEND. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KSZ043-044-063-076-086-020100- /O.NEW.KDDC.FW.W.0022.080802T1800Z-080803T0200Z/ SCOTT-LANE-FINNEY-HASKELL-SEWARD- 238 PM CDT FRI AUG 1 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT SATURDAY. TEMPERATURES WILL CLIMB ABOVE 100 DEGREES WITH DEWPOINTS IN THE 30S TO LOW 40S BY EARLY SATURDAY AFTERNOON. THIS WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL BELOW 15 PERCENT. IN ADDITION...WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
9 follow-up statements
000 WWUS83 KDDC 020057 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 757 PM CDT FRI AUG 1 2008 ...CRITICAL FIRE WEATHER CONDITIONS FOR SATURDAY... .A RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE ACROSS WESTERN KANSAS THROUGH THE WEEKEND. THIS WILL ALLOW TEMPERATURES TO RISE ABOVE 100 DEGREES ACROSS MUCH OF THE AREA SATURDAY. THE COMBINATION OF HOT TEMPERATURES AND DRIER AIR ACROSS FAR WESTERN KANSAS WILL CAUSE RELATIVE HUMIDITY VALUES TO FALL TO 15 PERCENT OR BELOW SATURDAY AFTERNOON. WINDS WILL INCREASE AS A SURFACE TROUGH OF LOW PRESSURE STRENGTHENS ACROSS THE WESTERN PLAINS. THIS WILL CREATE FAVORABLE CONDITIONS FOR WILDFIRES THROUGH THE WEEKEND. KSZ061-062-074-075-084-085-020900- /O.EXP.KDDC.FW.W.0021.000000T0000Z-080802T0100Z/ /O.CON.KDDC.FW.W.0022.080802T1800Z-080803T0200Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 757 PM CDT FRI AUG 1 2008 /657 PM MDT FRI AUG 1 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING... THE RED FLAG WARNING FOR TODAY WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY. TEMPERATURES WILL RISE TO ABOVE 100 DEGREES WITH DEWPOINTS DOWN INTO 40S AND BELOW. THIS WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL BELOW 15 PERCENT. WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS UP TO 25 MPH BY SATURDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KSZ043-044-063-076-086-020900- /O.CON.KDDC.FW.W.0022.080802T1800Z-080803T0200Z/ SCOTT-LANE-FINNEY-HASKELL-SEWARD- 757 PM CDT FRI AUG 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT SATURDAY. TEMPERATURES WILL CLIMB ABOVE 100 DEGREES WITH DEWPOINTS DOWN INTO THE 40S AND BELOW BY EARLY SATURDAY AFTERNOON. THIS WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL BELOW 15 PERCENT. IN ADDITION... WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 32
000 WWUS83 KDDC 020839 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 339 AM CDT SAT AUG 2 2008 ...CRITICAL FIRE WEATHER CONDITIONS FOR SATURDAY... .A RIDGE OF HIGH PRESSURE WILL CONTINUE ACROSS WESTERN KANSAS THROUGH THE WEEKEND. TEMPERATURES WILL AGAIN RISE ABOVE 100 DEGREES ACROSS MUCH OF THE AREA SATURDAY AFTERNOON. DRIER AIR WILL AGAIN MOVE INTO FAR WESTERN KANSAS THIS AFTERNOON...AND WITH THE HOT TEMPERATURES RELATIVE HUMIDITY VALUES WILL AGAIN FALL BELOW 15 PERCENT. WINDS WILL INCREASE AS A SURFACE TROUGH OF LOW PRESSURE STRENGTHENS ACROSS THE WESTERN PLAINS. THIS WILL CREATE FAVORABLE CONDITIONS FOR WILDFIRES THROUGH THE WEEKEND. KSZ043-044-061>063-074>076-084>086-021645- /O.CON.KDDC.FW.W.0022.080802T1800Z-080803T0200Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON- STEVENS-SEWARD- 339 AM CDT SAT AUG 2 2008 /239 AM MDT SAT AUG 2 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. TEMPERATURES WILL RISE TO ABOVE 100 DEGREES THIS AFTERNOON WITH DEWPOINTS DOWN INTO 40S. THIS WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL BELOW 15 PERCENT. WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS UP TO 25 MPH BY SATURDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 26
000 WWUS83 KDDC 021633 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1133 AM CDT SAT AUG 2 2008 ...CRITICAL FIRE WEATHER CONDITIONS FOR TODAY... .HIGH PRESSURE WILL REMAIN ANCHORED OVER COLORADO THROUGH THIS WEEKEND. THIS WILL MEAN HOT SUMMER-LIKE CONDITIONS FOR SOUTHWEST KANSAS WITH HIGH TEMPERATURES FROM 100 TO 105...HUMIDITIES LOWERING TO BELOW 15 PERCENT...AND SOUTHWEST WINDS OF 15 TO 25 MPH. KSZ043-044-061>063-074>076-084>086-030200- /O.CON.KDDC.FW.W.0022.080802T1800Z-080803T0200Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON- STEVENS-SEWARD- 1133 AM CDT SAT AUG 2 2008 /1033 AM MDT SAT AUG 2 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. TEMPERATURES WILL RISE TO ABOVE 100 DEGREES THIS AFTERNOON WITH DEWPOINTS DOWN INTO 40S. THIS WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL BELOW 15 PERCENT. WINDS WILL INCREASE TO 15 TO 25 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 12
000 WWUS83 KDDC 021932 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 232 PM CDT SAT AUG 2 2008 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH SUNDAY EVENING... .HIGH PRESSURE OVER COLORADO WILL KEEP IT HOT AND DRY OVER SOUTHWESTERN KANSAS FOR THE REST OF THIS WEEKEND. SUMMER-LIKE CONDITIONS WITH AFTERNOON TEMPERATURES FROM 100 TO 105 DEGREES AND HUMIDITIES LOWERING TO 10 TO 20 PERCENT WILL BE COMMON. SOUTH TO SOUTHWEST WINDS WILL BLOW AT 15 TO 25 MPH DURING THE AFTERNOON HOURS. KSZ045-046-064-065-077>080-087>089-030345- /O.EXB.KDDC.FW.W.0022.000000T0000Z-080804T0200Z/ NESS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-EDWARDS-KIOWA-MEADE-CLARK- COMANCHE- 232 PM CDT SAT AUG 2 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT SUNDAY. TEMPERATURES ABOVE 100 DEGREES THIS AFTERNOON AND SUNDAY AFTERNOON ALONG WITH DEWPOINTS DOWN INTO 40S WILL MAKE PRIME WILD FIRE CONDITIONS. RELATIVE HUMIDITIES WILL FALL IN THE AFTERNOONS TO 10 TO 20 PERCENT RANGE. SOUTH WINDS WILL BLOW AT 15 TO 25 MPH DURING THE AFTERNOON HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KSZ043-044-061>063-074>076-084>086-030345- /O.EXT.KDDC.FW.W.0022.000000T0000Z-080804T0200Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON- STEVENS-SEWARD- 232 PM CDT SAT AUG 2 2008 /132 PM MDT SAT AUG 2 2008/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ SUNDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ SUNDAY. TEMPERATURES ABOVE 100 DEGREES THIS AFTERNOON AND SUNDAY AFTERNOON ALONG WITH DEWPOINTS DOWN INTO 40S WILL MAKE PRIME WILD FIRE CONDITIONS. RELATIVE HUMIDITIES WILL FALL IN THE AFTERNOONS TO 10 TO 20 PERCENT RANGE. SOUTH WINDS WILL BLOW AT 15 TO 25 MPH DURING THE AFTERNOON HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 12
000 WWUS83 KDDC 030244 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 944 PM CDT SAT AUG 2 2008 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ON SUNDAY... .HIGH PRESSURE OVER COLORADO WILL KEEP IT HOT AND DRY OVER SOUTHWESTERN KANSAS FOR THE REST OF THIS WEEKEND. SUMMER-LIKE CONDITIONS WITH AFTERNOON TEMPERATURES FROM 100 TO 105 DEGREES AND HUMIDITIES LOWERING TO 10 TO 20 PERCENT WILL BE COMMON. SOUTH TO SOUTHWEST WINDS WILL BLOW AT 15 TO 25 MPH DURING THE AFTERNOON HOURS. KSZ043>046-061>065-074>080-084>089-031100- /O.CON.KDDC.FW.W.0022.000000T0000Z-080804T0200Z/ SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS- SEWARD-MEADE-CLARK-COMANCHE- 944 PM CDT SAT AUG 2 2008 /844 PM MDT SAT AUG 2 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ SUNDAY. TEMPERATURES ABOVE 100 DEGREES WILL RETURN SUNDAY AFTERNOON AS RELATIVE HUMIDITIES WILL FALL BACK INTO THE TEENS. THIS COMBINED WITH A SOUTH WIND AT 15 TO 25 MPH WILL RESULT IN PRIME WILD FIRE CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 18
000 WWUS83 KDDC 030759 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 259 AM CDT SUN AUG 3 2008 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TODAY... .HIGH PRESSURE OVER COLORADO WILL KEEP IT HOT AND DRY OVER SOUTHWESTERN KANSAS FOR THE REST OF THIS WEEKEND. SUMMER-LIKE CONDITIONS WITH AFTERNOON TEMPERATURES FROM 100 TO 105 DEGREES AND HUMIDITIES LOWERING TO 10 TO 20 PERCENT WILL BE COMMON. EXPECT SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH DURING THE AFTERNOON HOURS. KSZ043>046-061>065-074>080-084>089-032100- /O.CON.KDDC.FW.W.0022.000000T0000Z-080804T0200Z/ SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS- SEWARD-MEADE-CLARK-COMANCHE- 259 AM CDT SUN AUG 3 2008 /159 AM MDT SUN AUG 3 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. TEMPERATURES ABOVE 100 DEGREES WILL RETURN THIS AFTERNOON AS RELATIVE HUMIDITIES FALL BACK INTO THE TEENS. THIS COMBINED WITH A SOUTH WIND AT 15 TO 25 MPH WILL RESULT IN PRIME WILD FIRE CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 06
000 WWUS83 KDDC 032025 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 325 PM CDT SUN AUG 3 2008 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH MONDAY... .HIGH PRESSURE OVER COLORADO WILL KEEP IT HOT AND DRY OVER SOUTHWESTERN KANSAS THROUGH MONDAY. SUMMER-LIKE CONDITIONS WITH AFTERNOON TEMPERATURES FROM 100 TO 106 DEGREES AND HUMIDITIES LOWERING TO 10 TO 20 PERCENT WILL BE COMMON. EXPECT SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH DURING THE AFTERNOON HOURS. KSZ043>046-061>065-074>080-084>089-040500- /O.EXT.KDDC.FW.W.0022.000000T0000Z-080805T0200Z/ SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS- SEWARD-MEADE-CLARK-COMANCHE- 325 PM CDT SUN AUG 3 2008 /225 PM MDT SUN AUG 3 2008/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ MONDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ MONDAY. TEMPERATURES ABOVE 100 DEGREES WILL RETURN AGAIN MONDAY AS RELATIVE HUMIDITIES FALL BACK INTO THE TEENS. THIS COMBINED WITH A SOUTH WIND AT 15 TO 25 MPH WILL RESULT IN PRIME WILD FIRE CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KDDC 040418 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1118 PM CDT SUN AUG 3 2008 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH MONDAY... .HIGH PRESSURE OVER COLORADO WILL KEEP IT HOT AND DRY OVER SOUTHWESTERN KANSAS ON MONDAY. SUMMER-LIKE CONDITIONS WILL CONTINUE WITH AFTERNOON TEMPERATURES RANGING FROM 100 TO 106 DEGREES AND HUMIDITIES LOWERING TO 10 TO 20 PERCENT WILL BE COMMON. EXPECT SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH DURING THE AFTERNOON HOURS. KSZ043>046-061>065-074>080-084>089-041230- /O.CON.KDDC.FW.W.0022.000000T0000Z-080805T0200Z/ SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS- SEWARD-MEADE-CLARK-COMANCHE- 1118 PM CDT SUN AUG 3 2008 /1018 PM MDT SUN AUG 3 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ MONDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ MONDAY. TEMPERATURES ABOVE 100 DEGREES WILL RETURN AGAIN MONDAY AS RELATIVE HUMIDITIES FALL BACK INTO THE TEENS. THIS COMBINED WITH A SOUTH WIND AT 15 TO 25 MPH WILL RESULT IN PRIME WILD FIRE CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 18
000 WWUS83 KDDC 040653 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 153 AM CDT MON AUG 4 2008 ...CRITICAL FIRE WEATHER CONDITIONS LOOK MARGINAL TODAY... .WINDS WILL BE FROM THE SOUTH AT 15 TO 25 MPH BY AFTERNOON WITH RELATIVE HUMIDITIES LOWERING TO 15 TO 20 PERCENT BY LATE AFTERNOON. THESE CONDITIONS ARE MARGINAL FOR RED FLAG WARNING CRITERIA. KSZ043>046-061>065-074>080-084>089-040800- /O.CAN.KDDC.FW.W.0022.000000T0000Z-080805T0200Z/ SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS- SEWARD-MEADE-CLARK-COMANCHE- 153 AM CDT MON AUG 4 2008 /1253 AM MDT MON AUG 4 2008/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED FLAG WARNING. RED FLAG CONDITIONS ARE NO LONGER EXPECTED FOR THIS AFTERNOON WITH MARGINAL WINDS AND RELATIVE HUMIDITIES FROM 15 TO 20 PERCENT. HOWEVER SINCE THE AIRMASS WILL STILL BE DRY...OUTDOOR BURNING IS DISCOURAGED. $$ 06
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Aug 1, 2:34 PM CDT, 4 minutes earlier.
Area forecast discussion, Aug 1, 2:34 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 234 PM CDT FRI AUG 1 2008 .DISCUSSION... DAYS 1-2... POLAR JET AT H25 WAS MOVING ACROSS THE NORTHERN STATES WITH 110KT JET STREAK MOVING INTO NORTHERN WA. H5 ANALYSIS CLEARLY DEPICTS RIDGE DOMINATING A LARGE SECTION OF THE SOUTHERN AND CENTRAL CONUS. TROUGH WAS MOVING INTO THE PACIFIC NORTHWEST. HEIGHT FALLS AHEAD OF THE TROUGH WERE AROUND 60 METERS. H7 AND H85 TEMPERATURES WERE VERY WARM WITH H7 TEMPS IN THE TEENS ACROSS WESTERN KANSAS. H85 TEMPS WERE IN THE UPPER 20S AT 12Z THIS MORNING. HEAT ADVISORY AND FIRE WEATHER CONDITIONS THIS WEEKEND WILL BE THE MAIN FORECAST FOCUS DURING THIS PERIOD. SIZZLING SUMMER HEAT WILL SCORCH SOUTHWEST KANSAS THIS WEEKEND. RIDGE OF HIGH PRESSURE REMAINS FIRMLY ANCHORED ACROSS THE SOUTHWESTERN AND CENTRAL CONUS. AT THE SURFACE, LEE TROUGH ACROSS EASTERN COLORADO WILL INTENSIFY DURING THE AFTERNOON HOURS. WINDS WILL INCREASE BOTH SATURDAY AND SUNDAY AFTERNOONS IN RESPONSE TO THE LEE TROUGH. THIS WILL ALLOW MUCH OF WESTERN KANSAS TO ACHIEVE WIND CRITERIA FOR RED FLAG WARNING DURING THE DAY. TEMPERATURES ARE EXPECTED TO REACH THE TRIPLE DIGITS THROUGH SUNDAY AS WELL. QUESTION THEN BECOMES WHETHER OR NOT RELATIVE HUMIDITY VALUES WILL FALL TO 15 PERCENT OR BELOW. DEWPOINTS WILL BE VERY QUESTIONABLE, ESPECIALLY FROM GARDEN CITY EAST. FURTHER WEST, DEWPOINTS ARE FORECAST TO FALL INTO THE 40S AND 50S BY EARLY AFTERNOON SATURDAY AND POSSIBLY SUNDAY AS WELL. FUEL STATUS SUGGESTED VERY DRY CONDITIONS IN THIS LOCATION. GIVEN EXPECTED FIRE WEATHER CONDITIONS FOR SATURDAY ACROSS THE WEST, WILL ISSUE A RED FLAG WARNING. WILL HOLD OFF FOR SUNDAY CONSIDERING QUESTION WITH DEWPOINT TEMPERATURES. GIVEN EXPECTED TRIPLE DIGITS OVER THE WEEKEND AND DEWPOINTS IN THE 60S ACROSS MUCH OF THE EASTERN FA, HEAT INDICES WILL CLIMB TO OR ABOVE 105F. PLAN ON ISSUING A HEAT ADVISORY FOR SATURDAY AFTERNOON. DO ANTICIPATE HEAT ADVISORY CRITERIA TO BE MET OR EXCEEDED SUNDAY AND POSSIBLY MONDAY AS WELL. WILL ISSUE FOR SATURDAY BUT MENTION CONDITIONS WILL BE POSSIBLE SUNDAY AND MONDAY. ONLY CONCERN IS JUST HOW FAR WEST TO BRING THE ADVISORY. AT THE PRESENT TIME, HAVE KEPT IT IN THE FAR TWO EASTERN TIERS OF COUNTIES. SHOULD SEE CONDITIONS VERY CLOSE TO ADVISORY CRITERIA AS FAR WEST AS TREGO COUNTY SOUTH TO CLARK COUNTY. WILL HAVE TO KEEP AN EYE ON DEWPOINTS IN THIS VICINITY. EITHER WAY, IT WILL BE VERY HOT THROUGH THE WEEKEND. DAYS 3-7... THERE IS CERTAINLY STRONG AGREEMENT NOW ON FRONTAL PASSAGE THROUGH WESTERN KANSAS BETWEEN TUESDAY LATE AFTERNOON AND EARLY WEDNESDAY MORNING...AS A DUAL-STREAM UPPER JET MOVES ACROSS THE NORTHERN GREAT PLAINS. WITH THE FRONT WILL COME INCREASED PRECIPITATION CHANCES AND THE QUESTION THEN BECOMES WHICH PERIOD IN THE FORECAST WILL HAVE THE GREATEST CHANCE FOR PRECIPITATION. ONCE THE FRONT MOVES THROUGH...THE FRONT WILL WEAKEN TO A DEGREE AND IT WILL NO LONGER PUSH SOUTH. POLEWARD OF THE BOUNDARY...MOIST UPSLOPE WINDS WILL BE LIKELY WHICH SHOULD KEEP DAYTIME TEMPERATURES COOL WITH MORE IN THE WAY OF CLOUD COVER THROUGH A GREATER DEPTH OF THE TROPOSPHERE. WILL START 20 POPS ACROSS PRETTY MUCH ALL THE DDC CWA TUESDAY NIGHT...KEEPING SLIGHT CHANCE THUNDERSTORM POPS IN THROUGH WEDNESDAY/WEDNESDAY NIGHT AND ALSO THURSDAY. THIS MATCHES THE THINKING FROM NEIGHBORING OFFICES AS WELL. FURTHER TWEAKING OF THE POP/WX GRIDS WILL BE NECESSARY AS THE FRONTS INTEGRITY FOR MID TO LATE NEXT WEEK BECOME MORE CLEAR. SO, TUESDAY APPEARS TO BE THE LAST DAY OF THE 100-DEGREE HEAT FOR A LITTLE WHILE. && .AVIATION... VFR AVIATION CONDITIONS WILL PREVAIL THROUGH 18Z SATURDAY. A LEE TROUGH WILL BE POSITIONED NORTH OF SOUTHWEST KANSAS WHICH WILL ALLOW WINDS TO REMAIN OUT OF THE SOUTH TO SOUTHWEST, AVERAGING 10 TO 15 KNOTS. WINDS MAY BECOME GUSTY BY SATURDAY AFTERNOON WITH GUSTS IN THE 20 TO 27 KNOT RANGE. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 104 72 103 / 0 0 0 0 GCK 70 104 70 103 / 0 0 0 0 EHA 70 104 70 101 / 0 0 0 0 LBL 70 104 71 102 / 0 0 0 0 HYS 72 104 72 104 / 0 0 0 0 P28 73 104 74 105 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ031-046-065-066- 079>081-089-090. HEAT ADVISORY FROM 12 PM TO 8 PM CDT SATURDAY FOR KSZ031-046-065- 066-079>081-089-090. RED FLAG WARNING UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR KSZ061-062-074-075-084-085. RED FLAG WARNING FROM 1 PM CDT /12 PM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR KSZ043-044-061>063-074>076-084>086. && FN30/25/25
Hazardous weather outlook, Aug 1, 4:46 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 446 AM CDT FRI AUG 1 2008 KSZ030-043>045-061>064-074>078-084>088-021000- TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 446 AM CDT FRI AUG 1 2008 /346 AM MDT FRI AUG 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A COMBINATION OF VERY HOT TEMPERATURES AND DRY RELATIVE HUMIDITIES...ALONG WITH INCREASING SOUTHERLY WINDS WILL BRING VERY HIGH TO EXTREME FIRE DANGER ACROSS THE REGION THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL BE BELOW 25 PERCENT ACROSS MUCH OF WESTERN KANSAS BY LATE AFTERNOON...WITH LOCATIONS NEAR THE COLORADO BORDER DROPPING BELOW 15 PERCENT. OUTDOOR BURNING IS DISCOURAGED...AND A RED FLAG WARNING IS IN EFFECT FOR LOCATIONS WEST OF A HUGOTON TO LAKIN LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT AND DRY CONDITIONS WILL CONTINUE INTO THE WEEKEND AND THE EARLY PART OF NEXT WEEK. EXACT RELATIVE HUMDITIY VALUES ARE UNCERTAIN AT THIS POINT...BUT FIRE DANGER IS EXPECTED TO REMAIN HIGH. OUTDOOR BURNING IS NOT RECOMMENDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ031-046-065-066-079>081-089-090-021000- ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- 446 AM CDT FRI AUG 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL CLIMB INTO 100S BY THIS AFTERNOON. MEANWHILE...DEWPOINTS IN THE 60S WILL BRING HEAT INDEX VALUES ABOVE 105 DEGREES. A HEAT ADVISORY IS IN EFFECT...AND PEOPLE SHOULD USE CAUTION WHEN WORKING OUTDOORS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT CONDITIONS WILL CONTINUE INTO THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 26
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:54 AM CDT | Red Flag Warning | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 16 hr |
| Aug 1, 2:35 PM CDT | Heat Advisory | DDC | Barber, Comanche, Edwards, Ellis, Kiowa, Pawnee and 3 more | 24 hr |
Nearby
Red Flag Warnings in Kansas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.